MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VIRTUOSAPH, ENDOSCOPIC VEIN; LAPAROSCOPE, GENERAL

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VIRTUOSAPH, ENDOSCOPIC VEIN; LAPAROSCOPE, GENERAL
Model Number MCVS550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during vein harvesting, the head of dissector separated from the body during dissection.The dissector head broke off in the patient, but was immediately removed when they found it.No broken piece remained in the patient.The product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations  and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on may 03, 2021.¿ upon further investigation of the reported event, the following information is new and/or changed: device availability - added date returned to manufacturer.Date received by manufacturer.Indication that this is a follow-up report.Follow-up due to additional information.Device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H6 (identification of evaluation codes 10, 11, 3331, 3259, 19).Type of investigation #1: 10 - testing of actual/suspected device.Type of investigation #2: 11 - testing of device from same lot/batch retained by.Manufacturer.Type of investigation #3: 3331 - analysis of production records.Investigation findings: 3259 - improper physical structure.Investigation conclusions: 19 - cause traced to user.The affected sample was inspected upon receipt to confirm that the dissector had separated.There were no signs of damage to the device.A representative retention sample was inspected to confirm no anomalies with the device.It is possible that adhesive agent peels off due to the effects of force on the device.Also, when the device is forcefully squeezed into the target area, adhesive agent peels off.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
VIRTUOSAPH, ENDOSCOPIC VEIN
Common Device Name
LAPAROSCOPE, GENERAL
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key11759572
Report Number1124841-2021-00097
Device Sequence Number19956268
Product Code GCJ
UDI-Device Identifier00699753018945
UDI-Public(01)00699753018945
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberMCVS550
Device Catalogue NumberN/A
Device Lot Number87K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer05/19/2021
06/24/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date06/04/2021
06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;